Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Klonopin
Apr 7, 2003

I was recently prescribed Klonopin for an anxiety attack I suffered. At the same time I began a new reigme for HIV, it consisted of Kaletra, Combivir and Tenofivir. After two weeks I began having some serious memory issues, amnesia and recalling faces from the past. It is was frightening!Because I couldn't remember names! I stopped the Klonopin, and my memory is getting better. How long will it take for the side effects to subside? Or for the Klonopin to leave my system entirely?

Response from Dr. Horwath

Klonopin (clonazepam) is very effective for the treatment of anxiety symptoms. Unfortunately, memory impairment is sometimes an adverse reaction with clonazepam. Your memory problems should continue to improve steadily over the next few weeks. If memory problems persist beyond that time, then another cause should be considered, and you should consult your physician to rule out other causes.

Of note, one of the components of Kaletra is ritonavir, which is known to inhibit the metabolism of clonazepam. It may be that the combination of these two medications resulted in higher than expected clonazepam levels, and aggravated the adverse memory effects.



Previous
How toxic/useful is my psychiatric drug regimen?
Next
Durg effects on cd4 counts

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement